MAUDE Adverse Event Report: ARTHREX, INC. LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM; INTRAMED FIXATN ROD AND ACCESS
Model Number LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to user error due to user-applied excessive mechanical forces.As no further investigation was able to be performed no change in harm was identified.This complaint will be included in trending per (b)(4).
 
Event or Problem Description
On 6/1/2022 it was reported by a sales representative via email that a locking nut on the screw capturing rod snapped off.While trying to remove the screw, the locking mechanism was damaged.This was discovered during a hip fracture repair on (b)(6) 2022.Additional information received on 6/2/2022 over the phone: this was discovered during a hip fracture procedure and nothing broke inside the patient.Another tray was opened and case was completed without further issues.

Brand Name
LEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19460563
Report Number1220246-2024-04850
Device Sequence Number18122114
Product Code HSB
UDI-Device Identifier00848665036534
UDI-Public00848665036534
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLEFTY TIGHT LAG SCREW, Ø10.5MM X 90MM
Device Catalogue Number1192-090
Device Lot Number212115
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown